Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 115, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 13, 2005, 3:51 PM EDT for Greene County, Ulster County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2005, 3:51 PM EDT (19:51 UTC)
- Expired
- Aug 13, 2005, 4:52 PM EDT
- In force
- 61 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Greene County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 57 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:10 PM EDT, 41 minutes earlier.
Area forecast discussion, Aug 13, 3:10 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 310 PM EDT SAT AUG 13 2005 PRODUCTS OUT SOON. .SYNOPSIS...A WEAK COLD FRONT HAS STALLED JUST SOUTH OF ALBANY. THIS FRONT WILL REMAIN NEAR THIS POSITION FOR ABOUT THE NEXT TWENTY FOUR HOURS. A WAVE OF LOW PRESSURE...WILL RIDE ALONG THE STALLED OUT FRONT AND LIKELY BRING NUMEROUS SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE TORRENTIAL RAINFALL. AFTER THE WAVE PASSES TO OUR NORTHEAST...THE FRONT WILL PUSH FURTHER TO SOUTH ALLOWING SLIGHTLY COOLER AND DRIER AIR TO MOVE DURING MONDAY. && .SHORT TERM (TONIGHT THROUGH MONDAY)...WILL LEAN MUCH MORE WITH THE GFS THROUGHOUT. OUR SOUTHERN ZONES OUR INCLUDED IN THE SEVERE THUNDERSTORM WATCH. THIS AREA HAS SBCAPES TO 3000 J/KG...PROGGED BY MSAS. EVEN THOUGH WIND PROFILES ARE SOMEWHAT WEAK...THEY ARE STILL STRONG ENOUGH...COMBINED WITH THE HIGH CAPES...TO POSSIBLY PRODUCE STRONG TO LOCALLY SEVERE STORMS THROUGH 02Z SOUTH OF ALBANY. CELLS WITH DBZ> 60 ARE ALREADY ROAMING ACROSS THE SOUTHERN TIER OF NY. AFTER 02Z...THE FRONT WILL STILL BE IN PLACE...BUT WITH THE LOSS OF HEATING...THINGS MIGHT QUIET DOWN AGAIN FOR A BIT. HOWEVER...THE WAVE OF LOW PRESSURE...FORMING OVER THE OHIO VALLEY...WILL TREK NORTHEAST AND PROVIDE LARGE SCALE ASCENT OVER THE ENTIRE REGION...ESPECIALLY NORTH...AS WE HEAD INTO SUNDAY. LIFTING PW VALUES OVER AROUND 2.00 INCHES...WILL CONTINUE TO MENTION THE CHANCE OF POSSIBLE WIDESPREAD HEAVY RAIN. WE WILL CONTINUE THE POSSIBILITY FOR LATER ON SUNDAY FOR EVERYWHERE IN OUR CWA. WITH THE FRONT FINALLY PUSHING FURTHER SOUTH AND EAST ON MONDAY...BOTH MODELS INDICATE A SLIGHTLY FASTER DRYING TREND THIS GO ROUND...SO LOWERED POPS TO SLIGHT/30 ON MONDAY...EXCEPT 40 IN OUR SERN ZONES. WENT CLOSE TO MAV NOS THROUGHOUT. && .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...FINALLY...A NICE BREAK IN THE ACTION COME TUESDAY WITH SOMEWHAT LOWER HUMIDITY VALUES AND TEMPERATURES. A DRY DAY. ANOTHER COLD FRONT LOOKS TO REINFORCE THE DRIER AIR BY LATE WEDNESDAY. THIS FRONT LOOKS DRIER THAN THIS ONE...BUT STILL WILL INCLUDE A CHANCE OF CONVECTION. YET ANOTHER COLD FRONT...PERHAPS THE STRONGEST ONE OF ALL ARRIVES WITH CONVECTION CHANCES ON FRIDAY. && .AVIATION...FRONT LYING ACROSS THE CATSKILLS...MID HUDSON REGION...AND SOUTHERN BERKSHIRES IS ACTING AS A FOCUS FOR CONVECTION WHICH WILL CONTINUE WELL INTO THE EVENING HOURS. ASIDE FROM THAT...VFR SHOULD CONTINUE UNTIL A FEW HOURS PAST MIDNIGHT WHEN FOG WILL REDUCE VISIBILITY TO MVFR AND IN SOME CASES IFR. THE FOG WILL BURN OFF AFTER DAYBREAK BUT MVFR CONDITIONS WILL PERSIST IN THE VALLEYS DUE TO LOW CEILINGS AND RAIN. IFR CEILINGS AND SOME PEAKS MAY BE OBSCURED OVER THE HIGHER TERRAIN. && .HYDROLOGY. SHOWERS AND THUNDERSTORMS PRODUCED VARYING AMOUNTS OF RAIN OVER SOME LIMITED AREAS BUT IN GENERAL CONDITIONS ARE STILL QUITE DRY ACROSS MOST OF THE REGION. RIVERS REMAIN LOW AND RESERVOIRS ARE LOW AND CONTINUE TO DECLINE. THE RAIN DID PROVIDE SOME TEMPORARY RELIEF TO SOME LOCALIZED WATER PROBLEMS THAT WERE MORE RELATED TO DISTRIBUTION THAN SUPPLY. MORE SHOWERS AND THUNDERSTORMS... ESPECIALLY JUST SOUTH OF THE MOHAWK VALLEY...WILL RESULT IN RAINFALL BETWEEN 0.10 AND 1.50 INCH WHICH WILL VARY A GREAT DEAL OVER SHORT DISTANCES AND IS LIKELY TO BE IN NARROW BANDS. SOME LOCALIZED FLOODING OF ROADS AND PARKING AREAS MAY OCCUR BUT STREAMS WILL LIKELY REMAIN WITHIN THEIR BANKS AND ONLY MINOR RISES WILL OCCUR ON RIVERS. && .ALY WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT FOR CTZ001-013. SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT FOR MAZ001-025. SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT FOR NYZ058>061-063>066. VT...NONE. && SYNOPSIS...HWJIV SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...KILPATRICK HYDROLOGY...KILPATRICK
Hazardous weather outlook, Aug 13, 3:02 PM EDT, 49 minutes before
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
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 5:00 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 49 min |
| Aug 13, 5:25 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.